MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X80MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X80MM; SCREW, FIXATION, BONE
Model Number 2361-5080S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "advanced locking screws backing out".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device remains implanted in patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the migration of the locking screw is visible on the received x-rays.A device inspection was not possible since the affected device was not returned.A review of the device history was not possible because the correct lot number for the reported catalog number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to medical affairs for review with following feedback: ¿the fracture has no stability at all with just a nail.This borderline indication has resulted in material failure due to the catastrophic fracture morphology with several fragments.The stability that was not achieved then led to micro-movements and the screw backing out by a small wiper movement of the quasi-loose distal joint fragment.A material combination with free screws and nail/plate construct, possibly also with cerclage, would have been a better option in this case.¿ based on investigation, the root cause was attributed to a user related issue.The back out of the locking screw was caused by the above described instable fracture situation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "advanced locking screws backing out".

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS Ø5X80MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15120469
Report Number0009610622-2022-00348
Device Sequence Number12162932
Product Code HWC
UDI-Device Identifier07613327381580
UDI-Public07613327381580
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2361-5080S
Device Catalogue Number23615080S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight102 KG